Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2001, 4:37 PM EDT for Lancaster County, Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 1, 2001, 5:45 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:30 PM EDT | Thunderstorm Wind | Lancaster, PA | Trees and power lines were reported down in the city of Lancaster. One tree demolished a car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 1, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 012038 SVRCTP PAC071-012145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 437 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 545 PM EDT. * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF ELIZABETHTOWN TO 8 MILES WEST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 35 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... ELIZABETHTOWN AROUND 445 PM. BRICKERVILLE AND MANHEIM AROUND 455 PM. COLUMBIA AND EAST PETERSBURG AROUND 500 PM. EPHRATA AND DENVER AROUND 505 PM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A SUB-STANTIAL SHELTER UNTIL THE STORMS PASS. $$ LAT...LON 4031 7617 4021 7676 3972 7624 4012 7587
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:43 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 1, 3:43 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT SUN JUN 30 2001 AS OF 3 PM...REGIONAL RADAR LOOP SHOWING SQUALL LINE OVER CENTRAL PA WHILE SFC COLD FRONT JUST MOVING INTO NW PA. WILL PROBABLY DROP WATCH FOR AREAS NORTH OF I-80 WITH THIS ISSUANCE. LOOKS LIKE STORMS SHOULD CLEAR SE ZONES BY AROUND SUNSET...THEN CLEARING AND MUCH COOLER CONDITIONS FOR THE OVERNIGHT AS DRY AIR ADVECTS SOUTHWARD. HI PRES BUILDS INTO THE AREA...BRINGING FAIR AND COOL CONDITIONS MONDAY AND MON NITE. 850 TEMPS SUGGEST FULL SUN HIGH TEMPS FROM THE M-U60S OVER THE MTNS...TO THE M70S IN THE SUSQ VALLEY. WILL UNDERCUT MOS LOWS MON NITE GIVEN NEARLY IDEAL RADIATING CONDITIONS. 2M ETA SFC TEMPS SEEM TO SUPPORT THE COOLER TEMPS...RUNNING SEVERAL DEGREES BLW THOSE OF THE NGM EARLY TUE AM. EXTENDED...FRONT TRYS TO RETURN NORTHWARD LATE TUESDAY AS HI PRES SLIPS OFF THE EAST COAST...THEN A CO<LD FRONT BRINGS REINFORCING SHOT OF COOL WX FOR LATE WEEK. .CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR SOUTHERN HALF OF CWA. FITZGERALD
In the hours before
Special weather statement, Jul 1, 10:54 AM EDT, 5 hours 43 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS WILL BE DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FITZGERALD
Special weather statement, Jul 1, 12:03 PM EDT, 4 hours 34 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1203 PM EDT SUN JUL 1 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LA CORTE
Special weather statement, Jul 1, 3:23 PM EDT, 1 hour 14 minutes before
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 PM EDT SUN JUL 1 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SULLIVAN...MCKEAN...NORTHERN LYCOMING...TIOGA...CAMERON...POTTER... NORTHERN CLINTON...WARREN...CLEARFIELD...ELK AND NORTHERN CENTRE. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...UNION...JUNIATA...SOUTHERN CENTRE...PERRY...SOMERSET...FRANKLIN...BEDFORD...DAUPHIN... LANCASTER...CUMBERLAND...ADAMS...BLAIR...CAMBRIA...SCHUYLKILL\... YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON... HUNTINGDON...MIFFLIN AND FULTON.
Local storm report, Jul 1, 4:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
406 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM RIDGWAY PA WIND DAMAGE
07/01/01 ELK POWER LINES DOWN REPORTED
BY COUNTY 911
0235 PM HASTINGS PA WIND DAMAGE
07/01/01 CAMBRIA TREES DOWN REPORTED BY
COUNTY 911
0230 PM LAPORTE PA WIND DAMAGE
07/01/01 SULLIVAN TREES DOWN THROUGHOUT
COUNTY REPORTED BY COUNTY
911
0230 PM GLENNMORE PA WIND DAMAGE
07/01/01 LYCOMING TREES DOWN REPORTED BY
COUNTY 911
0218 PM WOOLRICH PA WIND DAMAGE
07/01/01 CLINTON TREES DOWN REPORTED BY
COUNTY 911
0220 PM ANSONVILLE PA WIND DAMAGE
07/01/01 CLEARFIELD TREES AND POWER LINES DOWN
REPORTED BY COUNTY 911
0350 PM BLAIN PA WIND DAMAGE
07/01/01 PERRY TREES DOWN IN WESTERN PART
OF COUNTY REPORTED BY
COUNTY 911
0350 PM MCALLISTERVILLE PA WIND DAMAGE
07/01/01 JUNIATA % TREE LIMBS DOWN ON ROUTE
235 REPORTED BY COUNTY 911The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jul 1, 11:51 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Jul 1, 12:33 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 57 min |
| Jul 1, 12:42 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 63 min |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 55 min |
| Jul 1, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 67 min |
| Jul 1, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Jul 1, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 62 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 58 min |
| Jul 1, 3:14 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
| Jul 1, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 61 min |
| Jul 1, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Huntingdon | 62 min |
| Jul 1, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 67 min |
| Jul 1, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 62 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 37 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 73 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.